Thunderstorm Wind, Snyder
- When
- August 10, 4:16 PM EST
- Where
- Snyder County, Middleburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.783, -77.050
Thunderstorm winds knocked down trees in Middleburg.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 10, 2:22 PM EST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT TUE AUG 10 2004
.SYNOPSIS...
SYNOPTIC SCALE...
DEEP UPPER LEVEL LOW PERSISTS ACROSS EASTERN CANADA...N OF THE GREAT
LAKES. SEVERAL EMBEDDED SHORTWAVES ROTATING AROUND PARENT LOW WILL
ALLOW UPPER LEVEL TROUGH TO DIG FURTHER S...AND SHARPEN
WED-THU...BEFORE EVENTUALLY LIFTING BACK TO THE N LATE FRI THROUGH
SUN.
AT THE SFC...WEAK COLD FRONT APPROACHING FROM W WILL CONTINUE TO
DECELERATE...AS MID AND UPPER LEVEL WINDS BECOME NEARLY PARALLEL.
SEVERAL SFC WAVES WILL DEVELOP AND RIDE NE ALONG FRONT...PROVIDING
SEVERAL BOUTS OF RW/TRW INTO FRI. HIGH PRES WILL THEN BUILD E OVER
THE WEEKEND.
MESOSCALE...COLD FRONT STILL ACROSS EXTREME EASTERN OH. TWO BROKEN
LINES OF TSTMS MOVING E ACROSS PA...ONE ACROSS CENTRAL AND
NE...WHILE ANOTHER STILL DEVELOPING ACROSS FAR W. TEMPS GENERALLY
RANGING FROM L-M 70S ACROSS HIGHER TERRAIN OF FAR NW/LAURELS...TO
THE LOWER 80S ACROSS LOWER AND MID SUSQ VALLEY. DEWPTS HAVE
INCREASED INTO THE LOWER 60S N AND W...AND INTO THE MID/UPPER 60S
ACROSS LOWER/MID SUSQ. GUSTY SSW FLOW ACROSS WEST AND CENTRAL...WITH
SOME GUSTS (OUTSIDE OF TSTMS) UP TO 20-25 MPH. WINDS L/V ACROSS
LOWER AND MID SUSQ.
&&
.AVIATION...
NUMEROUS TSTORMS ACROSS NORTHERN CWA AND SCATTERED CONVECTION ACROSS
THE SOUTH THROUGH EARLY EVENING WILL OCCASIONALLY BRING TAF SITES
DOWN TO IFR/MVFR CONDITIONS. THEN JUST CHANCE FOR SHOWERS THIS
EVENING. CEILINGS/VSBYS WILL DIP BACK TO MVFR CONDITIONS BETWEEN
06Z-14Z BEFORE LIFTING AFTER DAYTIME HEATING BEGINS.
&&
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
TONIGHT...FIRST LINE OF TSTMS WILL CONTINUE TO MOVE E ACROSS MID AND
UPPER SUSQ VALLEY THROUGH SUNSET...AND POSSIBLY INTO PORTIONS OF
LOWER SUSQ AROUND/SHORTLY AFTER SUNSET...WHILE SECOND ADVECTS INTO
WESTERN AND CENTRAL AREAS THROUGH SUNSET...THEN POINTS TO THE E
BETWEEN SUNSET AND MIDNIGHT. SOME INSTABILITY BEING RELEASED WITH
FIRST LINE MAY PRECLUDE SEVERITY OF SECOND LINE SOMEWAHT...BUT WITH
STRONG LOW LEVEL JET ADVECTING HIGHER INSTABILITY/LOW LEVEL WARMTH
INTO AREA...STILL NEED TO WATCH. WL KEEP CHC POPS MOST AREAS THROUGH
MIDNIGHT...THEN DECREASE SIGNIFICANTLY THEREAFTER AS FORCING SHIFTS
E AND N...AND INSTABILITY WANES. WL MAINTAIN SLIGHT CHC ACROSS LOWER
SUSQ INTO THE PRE-DAEN HOURS...WHERE SHOWERS MAY LINGER. FOR
MINS...WENT CLOSE TO MAV/MET MOS BLEND.
WED-WED NT...AREAS WILL BE UNDER SUBSIDENT RIGHT FRONT (EXIT) REGION
OF INCOMING UPPER LEVEL JET STREAK...AND THEREFORE THINK MOST OF DAY
WILL BE DRY. HOWEVER...AS JET MAX SHIFTS FURTHER E AND N...SOUTH
CENTRAL MTNS AND LOWER SUSQ WL EVENTUALLY BE PLACED IN MORE
FAVORABLE RIGHT ENTRANCE REGION OF JET FROM AROUND SUNSET INTO MUCH
OF TOMORROW NIGHT. THEREFORE...WENT WITH SLIGHT CHC TO CHC POPS FOR
WED...BUT FOR VERY LATE IN THE DAY. AS REGION BECOME LOCATED UNDER
MORE FAVORABLE REGION FOR UVM TOMORROW NIGHT...WL INCREASE POPS TO
CHC...WITH HIGHEST CHC ACROSS SUSQ VALLEY. AS FOR SEVERE...WL NEED
TO WATCH AS MID LEVEL WINDS INCREASE. HOWEVER...OTHER SIGNIFICANT
ATTRIBUTE MAY BE HVY RAIN...AND TRAINING ECHOES ACROSS FAR LOWER
SUSQ VALLEY WHERE HIGHER PWS WILL REACH.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...
THU...HIGH DEGREE OF UNCERTAINTY IN MODEL SOLUTIONS...IN PART DUE TO
THE POTENTIAL EFFECTS (OR LACK THEREOF) FROM BONNIE. CURRENT
THINKING IS THAT RIDGE OFF E COAST SHOULD AMPLIFY A BIT MORE THAN
CURRENT MODEL SOLUTIONS IMPLY...WHICH WOULD SLOW FORWARD MOVEMENT OF
INCOMING UPPER LEVEL TROUGH. EXPECT WAVE FORMATION TO DEVELOP ON
THIS FRONT...AND THEREFORE WL KEEP CHC POPS IN FOR MOST LOCALES THU
INTO THU NIGHT.
FRI...DEPENDING ON EVENTUAL TRACK/EVOLUTION OF BONNIE...FRONT
COULD SLOW DOWN EVEN MORE...ESP IF BONNIE CAN STRENGTHEN A BIT
MORE...WHICH IN TURN MAY HELP BUILD THE RIDGE A BIT MORE OFF THE E
COAST. EITHER WAY...WL MAINTAIN CHC POPS FOR CENTRAL AND EASTERN
AREAS THROUGH MIDDAY FRI...AND EVEN LINGER THESE INTO THE LATE AFTN
ACROSS THE FAR E...WITH JUST SLIGHT CHC ACROSS FAR W FIR FRI AFTN.
FRI NT-SUN NT...FOR NOW...LOOKS GENERALLY FAIR...BUT COOL...ESP AT
NIGHT. SOME HIGH CLOUDS MAY DEVELOP ACROSS FAR SE LATE
SUN...DEPENDING ON EVENTUAL TRACK/EVOLUTION OF CHARLIE.
MON-TUE...WL ADD SLIGHT CHC FOR SE AREAS FOR MON-MON NT...THINKING
THAT SOME MOISTURE COULD SNEAK N AHEAD OF CHARLIE. WL THEN ADD
SLIGHT CHC FOR CENTRAL AND W FOR TUE...AND CHC FOR SE AS SHORTWAVE
APPROACHES FROM E BY LATE TUE...AND SOME MOISTURE COULD AFFECT FAR
SE AREAS FROM CHARLIE.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ004>006-010>012-
017>019-037-041-042-045-046-049-051>053 UNTIL 8 PM EDT.
&&
SYNOPSIS...
AVIATION...RXR
SHORT TERM/LONG TERM...KLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 421 AM EDT TUE AUG 10 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-110821- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- INCLUDING THE CITIES OF...AKRON...ALTOONA...ANNVILLE...ASHLAND... BEDFORD...BELLEFONTE...BELMONT...BERWICK...BLOOMSBURG...BRADFORD... BREEZEWOOD...CAMP HILL...CARLISLE...CHAMBERSBURG...CLEARFIELD... COLONIAL PARK...COLUMBIA...CORNWALL...DALLASTOWN...DANVILLE... DUBOIS...EAST PETERSBURG...EBENSBURG...ELIM...ELIZABETHTOWN... ENOLA...EPHRATA...FRACKVILLE...GETTYSBURG...GREENCASTLE...HANOVER... HARRISBURG...HERSHEY...HOLLIDAYSBURG...HUMMELSTOWN...HUNTINGDON... JERSEY SHORE...JOHNSONBURG...JOHNSTOWN...KANE...KULPMONT... LANCASTER...LEBANON...LEMOYNE...LEOLA...LEWISBURG...LEWISTOWN... LINGLESTOWN...LITITZ...LOCK HAVEN...LOWER ALLEN...MAHANOY CITY... MANHEIM...MANSFIELD...MECHANICSBURG...MIDDLETOWN...MIFFLINBURG... MILLERSVILLE...MILTON...MINERSVILLE...MONTOURSVILLE...MOUNT CARMEL... MOUNT JOY...MYERSTOWN...NANTY-GLO...NEW CUMBERLAND...NEW HOLLAND... NORTHUMBERLAND...PALMYRA...PARKVILLE...PORTAGE...POTTSVILLE... PROGRESS...RED LION...RIDGWAY...SCHUYLKILL HAVEN...SELINSGROVE... SHAMOKIN...SHENANDOAH...SHIPPENSBURG...SOMERSET...SPRY...ST. CLAIR... ST. MARYS...STATE COLLEGE...STEELTON...SUNBURY...TAMAQUA... THREE MILE ISLAND...TYRONE...WARREN...WAYNESBORO...WEIGELSTOWN... WELLSBORO...WESTMONT...WILLIAMSPORT...WILLOW STREET... WINDBER AND YORK 421 AM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT CENTRAL PENNSYLVANIA TODAY. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: TROPICAL STORMS BONNIE AND CHARLIE HAVE THE POTENTIAL TO AFFECT PORTIONS OF THE AREA IN THE COMING SEVERAL DAYS. TROPICAL STORM BONNIE...CURRENTLY OVER THE SOUTHERN GULF OF MEXICO...IS EXPECTED TO LIFT NORTHWARD ALONG THE MID ATLANTIC COAST BY SATURDAY. LOCALLY HEAVY RAIN CAN BE EXPECTED ALONG AND NEAR ITS PATH. TROPICAL STORM CHARLIE...CURRENTLY OVER THE CENTRAL CARRIBBEAN...IS EXPECTED TO FOLLOW A SIMILAR PATH AND COULD REACH THE MID ATLANTIC REGION AS EARLY AS DAY 7 (MONDAY) OR TUESDAY. AGAIN...A LOCALLY HEAVY RAIN THREAT WOULD EXIST ALONG AND NEAR CHARLIES PATH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 PM EDT TUE AUG 10 2004 PAZ037-041-102115- NORTHERN LYCOMING-TIOGA- 418 PM EDT TUE AUG 10 2004 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA AND NORTHERN LYCOMING COUNTIES... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTHWEST OF WELLSBORO TO 13 MILES NORTH OF WILLIAMSPORT...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR RALSTON AROUND 425 PM... OGDENSBURG AROUND 440 PM...MORRIS AROUND 445 PM...BLOSSBURG AROUND 455 PM...COVINGTON AROUND 505 PM AND MANSFIELD AROUND 515 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 424 PM EDT TUE AUG 10 2004 PAZ010-102115- ELK- 424 PM EDT TUE AUG 10 2004 ...A STRONG THUNDERSTORM WILL AFFECT ELK COUNTY THROUGH 515 PM... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTH OF BROOKVILLE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PORTLAND MILLS AROUND 450 PM... RIDGWAY AROUND 500 PM...JOHNSONBURG AND WILCOX AROUND 510 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. JV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 440 PM EDT TUE AUG 10 2004 PAZ025-102130- BLAIR- 440 PM EDT TUE AUG 10 2004 ...A STRONG THUNDERSTORM WILL AFFECT BLAIR COUNTY... AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF HOLLIDAYSBURG...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR BELLWOOD...WILLIAMSBURG AROUND 445 PM...SINKING VALLEY...TIPTON AROUND 450 PM...TYRONE AROUND 455 PM AND BALD EAGLE AROUND 505 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 PM EDT TUE AUG 10 2004 PAZ049-050-102130- SNYDER-UNION- 447 PM EDT TUE AUG 10 2004 ...A STRONG THUNDERSTORM WILL AFFECT SNYDER AND UNION COUNTIES THROUGH 530 PM... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MIFFLINBURG...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR HARTLETON AROUND 455 PM...PENNS CREEK...MIDDLEBURG AROUND 500 PM...MIFFLINBURG AROUND 505 PM...NEW BERLIN AROUND 510 PM...KRATZERVILLE...VICKSBURG...FOREST HILL...SPRUCE RUN RESERVIOR AROUND 515 PM AND WINFIELD AROUND 525 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. JV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 455 PM EDT TUE AUG 10 2004 PAZ006-102145- POTTER- 455 PM EDT TUE AUG 10 2004 ...A STRONG THUNDERSTORM WILL AFFECT POTTER COUNTY THROUGH 545 PM... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23 MILES SOUTHEAST OF BRADFORD...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR ROULETTE...KEATING SUMMIT AROUND 505 PM...COUDERSPORT AROUND 520 PM AND DENTON HILL STATE PARK AROUND 540 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. JV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 PM EDT TUE AUG 10 2004 PAZ026-102145- HUNTINGDON- 502 PM EDT TUE AUG 10 2004 ...A STRONG THUNDERSTORM WILL AFFECT HUNTINGDON COUNTY... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF TYRONE...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR FRANKLINVILLE AROUND 510 PM AND WHIPPLE DAM STATE PARK AROUND 530 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM MAY ALSO PRODUCE SMALL HAIL. RXR
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Middleburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421026.